EconPapers    
Economics at your fingertips  
 

Systemic Risk and Interbank Lending

Li-Hsien Sun ()
Additional contact information
Li-Hsien Sun: National Central University

Journal of Optimization Theory and Applications, 2018, vol. 179, issue 2, No 3, 400-424

Abstract: Abstract We propose a simple model of the banking system incorporating a game feature, where the evolution of monetary reserve is modeled as a system of coupled Feller diffusions. The optimization reflects the desire of each bank to borrow from or lend to a central bank through manipulating its lending preference and the intention of each bank to deposit in the central bank in order to control the reserve and the corresponding volatility for cost minimization. The Markov Nash equilibrium for finite many players generated by minimizing the linear quadratic cost subject to Cox–Ingersoll–Ross type processes creates liquidity and deposit rate. The adding liquidity leads to a flocking effect implying stability or systemic risk depending on the level of the growth rate, but the deposit rate diminishes the growth of the total monetary reserve causing a large number of bank defaults. The central bank acts as a central deposit corporation. In addition, the corresponding mean field game in the case of the number of banks N large and the infinite time horizon stochastic game with the discount factor are also discussed.

Keywords: Feller diffusion; Systemic risk; Inter lending system; Linear quadratic regulator; Stochastic game; Nash equilibrium; Mean Field Game; 91A80; 91G80 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (13)

Downloads: (external link)
http://link.springer.com/10.1007/s10957-017-1185-1 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joptap:v:179:y:2018:i:2:d:10.1007_s10957-017-1185-1

Ordering information: This journal article can be ordered from
http://www.springer. ... cs/journal/10957/PS2

DOI: 10.1007/s10957-017-1185-1

Access Statistics for this article

Journal of Optimization Theory and Applications is currently edited by Franco Giannessi and David G. Hull

More articles in Journal of Optimization Theory and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:joptap:v:179:y:2018:i:2:d:10.1007_s10957-017-1185-1